MAUDE Adverse Event Report: CORDIS CORPORATION STENT PER 29MM 4-9MM MEDIUM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION STENT PER 29MM 4-9MM MEDIUM; CATHETER, BILIARY, DIAGNOSTIC
Model Number P294
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/1999
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was found during a recent clinical evaluation review/literature search of this device.The citation is as follows: slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2 specific product details are not available.The exact event date is unknown.Complaint conclusion: according to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p294 stent was placed in an upper extremity vein at another institution and after referral, it was found that the stent migrated to the right pulmonary artery (rpa) due to it being presumed to be too small.The stent was repositioned in the left external iliac vein (l eiv) percutaneously with another unknown 3-5mm balloon catheter.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent migration¿ and ¿stent inaccurate placement¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.According to the safety information in the instructions for use ¿the palmaz balloon-expandable stent for the iliac arteries is 316l stainless steel, slotted tube.The stent should be crimped over the recommended balloon delivery catheter.Measure the diameter of the lesion to determine the appropriate size stent and delivery system.¿ the recommended balloon was the powerflex plus.It is not known if the recommended balloon was used in this case.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p294 stent was placed in an upper extremity vein at another institution and after referral, it was found that the stent migrated to the right pulmonary artery (rpa) due to it being presumed to be too small.The stent was repositioned in the left external iliac vein (l eiv) percutaneously with another unknown 3-5mm balloon catheter.The device will not be returned for evaluation.

Brand Name
STENT PER 29MM 4-9MM MEDIUM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11928352
Report Number9616099-2021-04594
Device Sequence Number19628541
Product Code FGE
UDI-Device Identifier20705032057285
UDI-Public20705032057285
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K911581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP294
Device Catalogue NumberP294
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 3-5MM BALLOON CATHETER; UNKNOWN BALLOON CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;